# SDR DXTA2020032003600

- Difficulty date: March 19, 2020
- Submitted: March 26, 2020
- Operation: Air carrier
- Aircraft: N738QS
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20686
- Aircraft time: 3,275 hours, 1,917 cycles
- System (JASC): 4990 · APU Oil System
- Part: Oil System
- Condition: Overserviced
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

COCKPIT ODOR BURNING SMELL - AFTER TAKEOFF AND TRANSFERRING THE BLEEDS TO THE ENGINES AND THE APU WAS SHUT DOWN.  WHILE CLIMBING THROUGH AROUND 8000 FEET WE NOTICED A DISTINCT ODOR THAT SMELLED LIKE SMOKE, WITH NO VISIBLE SMOKE IN THE COCKPIT OR CABIN. QRC AND QRH FOR SMOKE/FIRE/FUMES WAS /ACCOMPLISHED. WHEN CABIN WAS DUMPED AND AIR SOURCE REMOVED, THE ODOR WENT AWAY. ODOR WAS DISTINCTLY ENVIRONMENTAL IN SMELL.// SIGNOFF// FOUND APU OIL OVER SERVICED. BORESCOPED APU TURBINE INLET, INLET SCREEN ARID CARBON SEAL AND VERIFIED SMALL AMOUNT OF OIL. CORRECTLY SERVICED APU OIL. RAN APU FOR 20 MINUTES AND SHUT DOWN, AND VERIFIED CORRECT APU OIL LEVEL SERVICE. COMPLIED WITH THE LIEBHERR-AEROSPACE SERVICE INFORMATION LETTER LS_CL300_01 - VERIFIED THE AIR CONDITIONING SYSTEM, AND PERFORMED OVER 45 MINUTES OF REQUIRED ENGINES AND APU RUNS IN THE MULTIPLE CONFIGURATIONS THE SERVICE LETTER REQUIRED. IN ADDITION TO THE SERVICE LETTER, TO TRY AND DUPLICATE THE PILOTS SQUAWK EVEN BETTER, WENT UP TO POWER WITH BOTH ENGINES (TAKE-OFF POWER NOT ACHIEVED), AND SWITCHED FROM ENGINE BLEED TO APU BLEED MULTIPLE TIMES AT MULTIPLE TEMPERATURE SETTINGS. THROUGH ALL TROUBLESHOOTING TODAY, IT WAS NOTED THAT BOTH TECHNICIANS WORKING THIS AIRCRAFT TODAY DID NOT ONCE EXPERIENCE A BURNING SMELL OR SMOKE. RETURNED AIRCRAFT AND APU BACK TO THEIR ORIGINAL CONDTIONS. NO FURTHER DEFECTS NOTED AT THIS TIME. WORK WITH REF. TO LIEBHERR-AEROSPACE SERVICE INFORMATION LETTERLS_CL300 01, CL350 MM 49-11-01 81.12-14-09
